Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 472, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2011, 5:46 AM CDT for 4 counties in Missouri. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 5:46 AM CDT (10:46 UTC)
- Expired
- Aug 20, 2011, 6:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 50.0 mph
Counties Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 130 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 5:52 AM CDT | TSTM WND GST 52 | Dixon, MO | |
| Aug 20, 6:00 AM CDT | TSTM WND DMG | 7 W Vienna, MO | TREE DOWN ON HWY 42. |
| Aug 20, 6:00 AM CDT | TSTM WND DMG | Iberia, MO | WEATHER OBSERVER REPORTED A COUPLE TREES BLOWN DOWN. |
| Aug 20, 6:20 AM CDT | TSTM WND GST 70 | Doolittle, MO | ESTIMATED 60 TO 70 MPH WINDS. |
| Aug 20, 6:31 AM CDT | TSTM WND GST 54 | Vichy, MO | |
| Aug 20, 6:44 AM CDT | TSTM WND GST 57 | 3 E Rolla, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
760
WUUS53 KSGF 201046
SVRSGF
MOC125-131-161-169-201145-
/O.NEW.KSGF.SV.W.0472.110820T1046Z-110820T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 AM CDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MILLER COUNTY IN CENTRAL MISSOURI...
MARIES COUNTY IN CENTRAL MISSOURI...
NORTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 645 AM CDT.
* AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
OF MARYS HOME TO 4 MILES NORTHEAST OF IBERIA TO 3 MILES NORTHWEST
OF CROCKER...MOVING EAST AT 35 MPH..
* LOCATIONS IMPACTED INCLUDE BELLE...BRINKTOWN...CROCKER...DIXON...
DOOLITTLE...IBERIA...JEROME...MARYS HOME...NEWBURG...NORTHWYE...
ROLLA...ROSATI...SAINT ELIZABETH...ST. JAMES...SWEDEBORG...VICHY
AND VIENNA.
INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 199 WILL ALSO BE IMPACTED
BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3834 9220 3830 9218 3830 9165 3829 9163
3816 9164 3815 9151 3789 9153 3790 9241
3798 9241 3815 9237 3834 9237 3833 9223
TIME...MOT...LOC 1046Z 277DEG 29KT 3837 9224 3815 9224
3798 9228
WIND...HAIL <50MPH <.50IN
$$
DSA2 follow-up statements
397
WWUS53 KSGF 201106
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 AM CDT SAT AUG 20 2011
MOC125-131-161-169-201145-
/O.CON.KSGF.SV.W.0472.000000T0000Z-110820T1145Z/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
606 AM CDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHERN PULASKI...NORTHERN PHELPS...EASTERN MILLER AND MARIES
COUNTIES...
AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF VIENNA TO BRINKTOWN TO 4 MILES SOUTH OF DIXON...MOVING
EAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE BELLE...BRINKTOWN...CROCKER...DIXON...
DOOLITTLE...IBERIA...JEROME...MARYS HOME...NEWBURG...NORTHWYE...
ROLLA...ROSATI...SAINT ELIZABETH...ST. JAMES...SWEDEBORG...VICHY AND
VIENNA.
INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 199 WILL ALSO BE IMPACTED
BY THESE STORMS.
THESE STORMS HAVE A HISTORY OF PRODUCING DOWNED POWER LINES IN
MILLER COUNTY. A TREE WAS ALSO REPORTED BLOWN DOWN ALONG THE MILLER
AND CAMDEN COUNTY LINE WHEN THESE STORMS MOVED THROUGH THAT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3834 9221 3830 9219 3830 9166 3829 9164
3816 9165 3815 9152 3789 9154 3790 9241
3798 9241 3815 9237 3834 9237 3833 9224
TIME...MOT...LOC 1103Z 273DEG 42KT 3831 9199 3809 9200
3793 9203
WIND...HAIL 60MPH 0.75IN
$$
DSA864
WWUS53 KSGF 201148
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 AM CDT SAT AUG 20 2011
MOC125-131-161-169-201158-
/O.EXP.KSGF.SV.W.0472.000000T0000Z-110820T1145Z/
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
648 AM CDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI...NORTHERN
PHELPS...EASTERN MILLER AND MARIES COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3834 9221 3830 9219 3830 9166 3829 9164
3816 9165 3815 9152 3789 9154 3790 9241
3798 9241 3815 9237 3834 9237 3833 9224
TIME...MOT...LOC 1106Z 273DEG 42KT 3831 9195 3809 9195
3793 9198
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:47 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 20, 3:47 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 AM CDT SAT AUG 20 2011 .DISCUSSION... A COMPLEX OF THUNDERSTORMS CONTINUES TO ADVANCE EAST SOUTHEAST ACROSS NORTHWESTERN MISSOURI THIS MORNING. THIS AREA OF CONVECTION IS EXPECTED TO CONTINUE TO TRACK EAST SOUTHEAST ACROSS CENTRAL AND SOUTHERN MISSOURI THROUGH DAYBREAK. EARLIER...THESE STORMS WERE CAPABLE OF STRONG STRAIGHT LINE WINDS AND HAIL UP TO THE SIZE OF QUARTERS AND ARE STILL CAPABLE OF STRONG TO SEVERE STRAIGHT LINE WINDS. MAIN FORECAST CONCERN CONTINUES TO BE THE STORM MOTION AND TIMING OF THE MCS INTO THE FORECAST AREA. STORMS HAVE CONTINUED TO TAKE ON AN EAST SOUTHEAST TRACK THIS EVENING. THIS IS SUPPORTED BY SOUTHEASTWARD ORIENTED CORFIDI AND FORWARD PROPAGATING CORFIDI VECTORS. CONVECTION CONTINUES TO BE SLIGHTLY ELEVATED IN NATURE...AS THE STORMS MIGHT BE A LITTLE COLD POOL DOMINANT WITH ONLY APPROXIMATELY 15 TO 20 KTS OF 0-3 KM SHEAR AVAILABLE AND COLD POOL STRENGTH OF APPROXIMATELY 25 KTS. AS THE CONVECTION NEARS CENTRAL MISSOURI IT WILL LIKELY FOLLOW THE MORE SOUTHEASTWARD TRACK OF THE FORWARD PROPAGATING CORFIDI VECTORS GIVEN THE SLIGHTLY BETTER REGION OF INSTABILITY AND THE DECENT RIDGE OF HIGHER THETA E AIR EXTENDING INTO THE OZARKS. THE MAIN LINE SEGMENT CONTINUES TO SHOW SIGNS OF WEAKENING AS IT MOVES SOUTH HOWEVER AND IS MOST LIKELY DUE TO THE COLD POOL DOMINANCE. AS THE COMPLEX CONTINUES TO MOVE SOUTHEASTWARD IT WILL ENCOUNTER DECREASING 0-3 KM SHEAR VALUES. THIS WILL CONTINUE TO AID IN WEAKENING THE LINE AS IT MOVES INTO THE FORECAST AREA. WINDS ASSOCIATED WITH THIS LINE WILL CONTINUE TO BE STRONG UNDER THE STRONGEST PORTION OF THE LINE...BUT THE SEVERE WIND THREAT WILL CONTINUE TO DIMINISH THROUGH THE EARLY MORNING. THE MCS WILL CONTINUE TO TRACK EAST SOUTHEAST ACROSS CENTRAL MISSOURI THROUGH DAY BREAK. WILL KEEP LIKELY POPS ACROSS THE FAR NORTHEASTERN COUNTIES THROUGH 12Z AS THE SYSTEM MOVES SOUTH SOUTHEAST ACROSS THE EASTERN OZARKS. WENT AHEAD AND KEPT CHANCE POPS ACROSS THE NORTHEAST FOR ANY DEVELOPMENT BEHIND THE MAIN LINE...MUCH LIKE FRIDAY MORNING. TEMPERATURES WILL ONCE AGAIN BE A CHALLENGE TODAY AS AREAS UNDER HEAVY CLOUD COVER FROM THIS MORNINGS MCS WILL BE SLOW TO WARM. AREAS MAINLY EAST OF THE HIGHWAY 65 CORRIDOR WILL SEE TEMPS RISE INTO THE UPPER 90S WITH LOWER 100S POSSIBLE ACROSS FAR SOUTHWESTERN MISSOURI. LOCATIONS TO THE EAST WILL BE THE ONES SLOW TO RECOVER WITH HIGHS FORECAST TO REACH THE MID 80S TO LOWER 90S. FOR THE REMAINDER OF THE WEEKEND INTO NEXT WEEK...MID AND LONG RANGE GUIDANCE CONTINUES TO SHOW DECENT AGREEMENT WITHIN THE LARGE SCALE PATTERNS. THE UPPER LEVEL RIDGE WILL REMAIN ORIENTED OVER THE INTER-MOUNTAIN WEST WITH A SLIGHTLY AMPLIFIED RIDGE AXIS OVER THE ROCKIES. THIS WILL KEEP PLAINS AND LOWER MISSOURI RIVER VALLEY REGIONS UNDER NORTHWEST FLOW THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL ALLOW A SERIES OF UPPER LEVEL WAVES TO MOVE THROUGH THE REGION NEARLY EVERY DAY...WITH EACH INTRODUCING A CHANCE FOR PRECIPITATION. TEMPERATURES WILL REMAIN FAIRLY CONSTANT...WITH HIGHS EACH DAY RISING INTO THE UPPER 80S TO LOWER 90S ACROSS THE EAST TO THE MID TO UPPER 90S ACROSS OUR WESTERN COUNTIES. WHILE LOWS EACH NIGHT WILL DROP INTO THE LOW TO MID 70S. KURTZ && .AVIATION... FOR THE 06Z KSGF...KJLN AND KBBG TAFS...MAIN AVIATION CONCERNS OVERNIGHT INTO SATURDAY WILL BE ON CONVECTION POTENTIAL. CONVECTION IS CURRENTLY PUSHING ACROSS NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI LATE THIS EVENING. THIS ACTIVITY WILL SLIDE TO THE SOUTHEAST OVERNIGHT INTO SATURDAY MORNING. THE MAJORITY OF THIS ACTIVITY SHOULD REMAIN NORTH AND EAST OF THE TAFS SITES OVERNIGHT...BESIDES POSSIBLE KSGF WHERE THE WESTERN EDGE OF THIS ACTIVITY MAY CLIP THIS SITE AREA. ADDITIONAL STORMS MAY THEN BE POSSIBLE SATURDAY AFTERNOON AS A WEAK FRONTAL BOUNDARY SLIDES THROUGH THE AREA. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 20, 2:50 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 AM CDT SAT AUG 20 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 250 AM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED HAIL RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A LINE OF THUNDERSTORMS MOVING EAST AND SOUTHEAST FORM THE THE KANSAS CITY METRO AREA HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. WHILE THESE STORMS ARE EXPECTED TO WEAKEN SOMEWHAT AS THEY MOVE INTO CENTRAL MISSOURI...SEVERE WEATHER IS STILL BECOMING INCREASINGLY LIKELY NORTH OF A LINE FROM OSCEOLA TO SALEM THROUGH 8 AM. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT ALONG WITH UP TO ONE INCH HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UPPER LEVEL DISTURBANCE MOVING INTO THE OUTLOOK AREA ON SATURDAY WILL BRING OUR NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT. SEVERE THUNDERSTORM THREATS WILL BE LIMITED...WITH MOST STORMS EXPECTED TO BE PREDOMINANTLY NORTH OF HIGHWAY 54. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE INTO NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH THE REGION. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS MUCH OF THE REGION FRIDAY AND SATURDAY. WITH HEAT INDEX VALUES OF 100 TO 105 IN PARTS OF WESTERN MISSOURI AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF CENTRAL MISSOURI THROUGH 8 AM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Aug 20, 4:15 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 AM CDT SAT AUG 20 2011
MOZ055-056-067>069-201015-
BENTON MO-CAMDEN MO-HICKORY MO-MORGAN MO-ST. CLAIR MO-
415 AM CDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...MORGAN...NORTHEASTERN
ST. CLAIR...NORTHERN HICKORY AND NORTHWESTERN CAMDEN COUNTIES UNTIL
515 AM CDT...
AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
MORA TO COLE CAMP TO EDMONSON TO WHITAKERVILLE TO HARPER...MOVING
SOUTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3869 9284 3860 9283 3845 9264 3827 9273
3799 9300 3802 9340 3810 9380 3821 9364
3821 9353 3832 9353 3851 9342 3851 9330
3854 9329 3854 9307 3868 9307 3870 9305
TIME...MOT...LOC 0915Z 300DEG 39KT 3861 9317 3842 9317
3832 9323 3816 9331 3806 9349
DSALocal storm report, Aug 20, 4:37 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 AM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND GST 6 W EDWARDS 38.14N 93.28W
08/20/2011 E50 MPH BENTON MO PUBLIC
VOLUNTEER WEATHER OBSERVER.
&&
DSASpecial weather statement, Aug 20, 4:43 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 AM CDT SAT AUG 20 2011
MOZ056-057-068-069-080-081-201045-
CAMDEN MO-HICKORY MO-LACLEDE MO-MILLER MO-MORGAN MO-DALLAS MO-
443 AM CDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...EASTERN HICKORY...
MILLER...MORGAN...NORTHERN DALLAS AND NORTHWESTERN LACLEDE COUNTIES
UNTIL 545 AM CDT...
AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
SYRACUSE TO 7 MILES SOUTHEAST OF FLORENCE TO 5 MILES NORTHWEST OF
GRAVOIS MILLS TO CLIMAX SPRINGS TO 4 MILES SOUTH OF PRESTON...MOVING
SOUTHEAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3860 9283 3844 9262 3843 9241 3834 9240
3834 9220 3830 9218 3806 9234 3802 9241
3780 9258 3784 9327 3806 9319 3807 9307
3838 9307 3869 9296 3869 9284
TIME...MOT...LOC 0942Z 292DEG 32KT 3871 9281 3854 9286
3834 9290 3810 9300 3788 9321
DSASpecial weather statement, Aug 20, 5:21 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 AM CDT SAT AUG 20 2011
MOZ057-058-069>071-081-201115-
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
521 AM CDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER...
NORTHERN LACLEDE...PULASKI...WESTERN MARIES AND WESTERN PHELPS
COUNTIES UNTIL 615 AM CDT...
AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLEAN TO TUSCUMBIA
TO BRUMLEY TO 5 MILES SOUTHEAST OF DECATURVILLE TO 11 MILES SOUTHWEST
OF ELDRIDGE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3843 9241 3834 9240 3833 9223 3834 9220
3830 9218 3830 9184 3769 9188 3768 9285
3772 9285 3822 9272 3822 9270 3835 9268
3835 9264 3844 9262
TIME...MOT...LOC 1020Z 286DEG 36KT 3842 9248 3827 9247
3807 9248 3786 9265 3774 9292
DSASpecial weather statement, Aug 20, 5:23 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CDT SAT AUG 20 2011
MOZ057-058-069>071-081-201115-
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
523 AM CDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER...
NORTHERN LACLEDE...PULASKI...WESTERN MARIES AND WESTERN PHELPS
COUNTIES UNTIL 615 AM CDT...
AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLEAN TO TUSCUMBIA
TO BRUMLEY TO 5 MILES SOUTHEAST OF DECATURVILLE TO 11 MILES SOUTHWEST
OF ELDRIDGE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE CAMDENTON...CROCKER...DIXON...DOOLITTLE...
ELDON...IBERIA...LAKE OZARK...LAKELAND...NEWBURG...NORTHERN FORT
LEONARD WOOD...OSAGE BEACH...RICHLAND...ST. ROBERT...VIENNA...VILLAGE
OF FOUR SEASONS...VILLAGE OF THE FOUR SEASONS AND WAYNESVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 126 AND 180 WILL ALSO BE
IMPACTED BY THESE STORMS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
LAT...LON 3843 9241 3834 9240 3833 9223 3834 9220
3830 9218 3830 9184 3769 9188 3768 9285
3772 9285 3822 9272 3822 9270 3835 9268
3835 9264 3844 9262
TIME...MOT...LOC 1022Z 286DEG 36KT 3842 9245 3827 9245
3807 9246 3785 9262 3773 9289
DSALocal storm report, Aug 20, 5:26 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND GST GRAVOIS MILLS 38.31N 92.83W
08/20/2011 E50 MPH MORGAN MO PUBLIC
VOLUNTEER WEATHER OBSERVER ESTIMATED 40 TO 50 MPH WINDS.
SMALL HAIL ALSO NOTED BUT EXACT SIZE UNKNOWN.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:35 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 55 min |
| Aug 20, 4:15 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 60 min |
| Aug 20, 4:43 AM CDT | Special Weather Statement | SGF | Camden, Miller, Morgan | 62 min |
| Aug 20, 5:21 AM CDT | Special Weather Statement | SGF | Camden, Maries, Miller, Pulaski | 54 min |
| Aug 20, 5:23 AM CDT | Special Weather Statement | SGF | Camden, Maries, Miller, Pulaski | 52 min |
| Aug 20, 6:28 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 62 min |
| Aug 20, 7:10 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Shannon, Texas | 65 min |
| Aug 20, 5:20 PM CDT | Special Weather Statement | SGF | Lawrence | 25 min |
| Aug 20, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 65 min |
| Aug 20, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 39 min |
| Aug 20, 6:27 PM CDT | Special Weather Statement | SGF | Ozark | 33 min |
| Aug 20, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.